MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL, CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL, CATHETER AND TIP, SUCTION
Model Number G56535
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510(k) #: exempt.H3: device evaluated by mfg.? device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wayne pneumothorax chest drain valve leaked during chest tube insertion procedure.The procedure was successfully completed by using a new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 22sep2025, it was reported that the leak occurred between the blue and transparent parts.It was confirmed that the valve was correctly connected, with the blue portion facing the patient.Only the tube was connected to the valve.The device was used to treat a pneumothorax, with minimal fluid drainage.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported that the wayne pneumothorax chest drain valve leaked during chest tube insertion procedure.The leak occurred between the blue and transparent parts.It was confirmed that the valve was correctly connected, with the blue portion facing the patient.Only the tube was connected to the valve.The device was used to treat a pneumothorax, with minimal fluid drainage.The procedure was successfully completed by using a new device.No patient harm was reported.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported lot and related raw material lot revealed no quality control discrepancies.A complaint history search identified no additional complaints for this lot reported form the field.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: ¿10.Confirm catheter placement by valve movement and fluoroscopic or roentgenographic verification.All connections must be secure and airtight.Perform inspections of the catheter and connections regularly.¿ based on the information provided, no returned product, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible the blue hub on the chest drain valve was inadvertently separated from the clear body.However, cook cannot confirm this without device return.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL, CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22889113
Report Number1820334-2025-01062
Device Sequence Number17378349
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)261207(10)16408883
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56535
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number16408883
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/22/2025
01/27/2026
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/25/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown